MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO CLEVERHOOK-RIGHT *EA; SKIN/TISSUE HOOK

DEPUY MITEK LLC US ARTHRO CLEVERHOOK-RIGHT *EA; SKIN/TISSUE HOOK
Model Number 214640
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).Investigation summary: according to the information, it was reported that blind device received in decon site on 03/20/2020 with no complaint information attached and could not be associated with an existing complaint.The device was received and evaluated.Visual observation reveals that it appears to be old, indicate possible heavy use.Also, the laser lines were faded.Functional testing indicated difficulties operating the device, there was resistance as trying to close and open the jaws.The lower jaw was loose contributing to the holding failure.This failure can be attributed to normal field wear.It was determined from past investigations of similar failure modes that this product in general is susceptible to the autoclave process negatively affecting the laser lines.Also, the loose failure is attributed to rough handling or possibly coming into contact with another hard object.However, it cannot be conclusively affirmed.A manufacturing record evaluation was performed for the finished device lot number: (b)(4), and no non-conformances were identified.At this time, no corrective action is required, and no further action is warranted, as the device is fully functional.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.Device history lot: a manufacturing record evaluation was performed for the finished device lot number: (b)(4), and no non-conformances were identified.
 
Event or Problem Description
It was reported that arthro cleverhook-right *ea had an unspecified malfunction.During in-house engineering evaluation, it was determined that the lower jaw on the device was loose.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in the surgical procedure, or if a spare device was available for use.There were no reports of any injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Common Device Name
SKIN/TISSUE HOOK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10206441
Report Number1221934-2020-01671
Device Sequence Number19356613
Product Code NBH
UDI-Device Identifier10886705004218
UDI-Public10886705004218
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214640
Device Catalogue Number214640
Device Lot Number18N01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2020
Initial Report FDA Received Date06/29/2020
Patient Sequence Number1